Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Is LP advisable for a benign brain tumor with history of breast cancer?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1207 Questions
HAD A BRAIN mri DONE SHOWED A VERY SMALL HAZY NON TUMOROUS AREA ON THE R OCCIPITAL surface AREA not in the brain =TOO SMALL TO MEASURE,NORMALL MY NEUROLOGIST SAID HE WOULD HAVE ME COME BACK IN A FEW MONTHS FOR A FOLLOW UP BUT SINCE I HAD BREAST CANCER 14 YEARS AGO HE WANTS ME TO HAVE AN LP done he has stated that he and 2 other radiologists feel that it is most likely just abnormal blood vessels but because of the stupid breast cancer diagnosis *even without recurrence) they have to be sure-if I didnt have this history, he would with the other radiologists just have me come back in 2-6 months-should I be worried?
Posted Sun, 23 Feb 2014 in Cancer
Answered by Dr. Indranil Ghosh 3 hours later
Brief Answer: Unlikely to be due to breast cancer Detailed Answer: Hi Thanks for your query. The description you have provided, together with the doctors' interpretation, goes more with a benign, ie noncancerous pathology. This is very unlikely to be related to a breast cancer diagnosed 14 years back. Probably, in someone without a history of cancer, an LP would not have been required. However, your docs are the best judge and if they want to be doubly sure, there is nothing wrong with it. hope I have answered your query. I will be available to answer further followup queries, if any.
Above answer was peer-reviewed by
Follow-up: Is LP advisable for a benign brain tumor with history of breast cancer? 27 minutes later
he said there could be an off chance of cancerous cells collecting from somewhere else, but it did not light up like cancer on the film and there was only one "hazy area" =he said that his gut feeling was a collection of blood vessels that i was probably born with -I originally went to him because I was having painless ocular migraines and occasional lightheadedness which after a complete neuro exam including EEG and carotid scan is most likely due to bystolic blood pressure med I am going to a cardiologist next week and when i researched it both were side this a reasonable assumption??i had no idea and did not connect these symptoms to this med...have you heard of symptomology like this ?
Answered by Dr. Indranil Ghosh 5 hours later
Brief Answer: please refer below Detailed Answer: Such symptoms may be due to vascular malformations and recurrence of cancer as well. Some drugs may also cause this. I am not sure which drug you are taking. But a breast cancer recurring in the brain after 14 years is very unlikely. I have not seen such cases. These brain recurrences are early in disease course (<5 years). Hope this helps. Regards
Above answer was peer-reviewed by
Follow-up: Is LP advisable for a benign brain tumor with history of breast cancer? 5 hours later
i am taking bystolic10 mg once a day -other people have reported similar symptoms from this drug as fact on a side effect site, many did ..In remembering back these symptoms began after i was on this med...i am going to a cardiologist in a few days and will discuss it --it also slows the heart rate,my heart rate was always normal...
Answered by Dr. Indranil Ghosh 18 hours later
Brief Answer: yes, the symptoms may be due to the drug Detailed Answer: Bystolic (nevibolol) can cause these symptoms. Please discuss with the cardiologist. Overall, nothing to worry.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor